← Return to Contrast in MRI adverse effects

Discussion
mepowers (@mepowers)

Contrast in MRI adverse effects

Blood Cancers & Disorders | Last Active: Feb 13, 2020 | Replies (5)

Comment receiving replies
@JustinMcClanahan

Hello @mepowers. If you are comfortable sharing, would you mind talking about why you are having regular MRIs? Also, with a quick look at ProHance (Gadoteridol) looks like an injection, is that correct? Here is a link to what Mayo Clinic has to say about Gadoteridol, https://www.mayoclinic.org/drugs-supplements/gadoteridol-intravenous-route/side-effects/drg-20074715?p=1. If you look under the side-effects sections, the experiences you are explaining are listed as side-effects. It says it is also possible to have an allergy to this drug as well. Have you discussed this potential allergy and how the side-effects are affecting with your provider?

Jump to this post


Replies to "Hello @mepowers. If you are comfortable sharing, would you mind talking about why you are having..."

Thanks Justin. You bring up some good points. I left Mayo in Feb 2016 with a protocol in hand for my local oncologist. It calls for MRIs every quarter the first two years, semi annually the next five years while in remission. Once I hit five years, I’m considered cured. My doctor and I have discussed my reaction to ProHance. Yes, the ProHance goes In through a vein. I believe at my next appointment in October, I will be asking the question of early detection vs these negative side effects. From the time I was diagnosed, I’ve had 16 MRIs with contrast. I know it takes a toll on the kidneys. I feel like I’d recognize the symptoms if my cancer were to reoccur.

  Request Appointment